Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 77, NWS Milwaukee, WI

September 28, 2017

NWS Milwaukee, WI issued this small craft advisory at Sep 28, 2017, 3:32 PM CDT. It took effect at Sep 29, 2017, 4:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2017, 3:32 PM CDT (20:32 UTC)
In effect from
Sep 29, 2017, 4:00 AM CDT
Expired
Sep 30, 2017, 10:00 AM CDT
In force
30 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

686 
WHUS73 KMKX 282032
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 PM CDT THU SEP 28 2017

...GUSTY NORTHERLY WINDS BUILDING HIGH WAVES FRIDAY...

LMZ643-644-290445-
/O.NEW.KMKX.SC.Y.0077.170929T1200Z-170930T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
332 PM CDT THU SEP 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO
7 AM CDT SATURDAY. 

* WINDS: NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FRIDAY,
  BECOMING NORTHEAST 10 TO 20 KNOTS FRIDAY NIGHT.

* WAVES: 3 TO 5 FEET BY FRIDAY AFTERNOON, SUBSIDING TO 3 TO 4 FEET
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-290445-
/O.NEW.KMKX.SC.Y.0077.170929T1200Z-170930T1600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 PM CDT THU SEP 28 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 11 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO
11 AM CDT SATURDAY. 

* WINDS: NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FRIDAY,
  BECOMING NORTHEAST 10 TO 20 KNOTS FRIDAY NIGHT.

* WAVES: 3 TO 6 FEET BY FRIDAY AFTERNOON, THEN SUBSIDING TO 3 TO 
  4 FEET SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
CRONCE

WWW.WEATHER.GOV/MKX
7 follow-up statements
555 
WHUS73 KMKX 290200
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 PM CDT THU SEP 28 2017

...GUSTY NORTHERLY WINDS BUILDING HIGH WAVES FRIDAY...

LMZ643-644-291000-
/O.CON.KMKX.SC.Y.0077.170929T1200Z-170930T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
900 PM CDT THU SEP 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO
7 AM CDT SATURDAY...

* WINDS: NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FRIDAY, 
  BECOMING NORTHEAST 10 TO 20 KNOTS FRIDAY NIGHT. 

* WAVES: 3 TO 5 FEET BY FRIDAY AFTERNOON, SUBSIDING TO 3 TO 4 
  FEET SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-291000-
/O.CON.KMKX.SC.Y.0077.170929T1200Z-170930T1600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
900 PM CDT THU SEP 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO
11 AM CDT SATURDAY...

* WINDS: NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FRIDAY, 
  BECOMING NORTHEAST 10 TO 20 KNOTS FRIDAY NIGHT. 

* WAVES: 3 TO 6 FEET BY FRIDAY AFTERNOON, THEN SUBSIDING TO 3 TO 
  4 FEET SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
006 
WHUS73 KMKX 290845
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CDT FRI SEP 29 2017

...DEVELOPING GUSTY WINDS WILL BUILD HIGH WAVES TODAY AND TONIGHT...

LMZ643-644-291645-
/O.EXT.KMKX.SC.Y.0077.170929T0900Z-170930T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
345 AM CDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
SATURDAY. 

* WINDS: NORTHWEST 15 TO 20 WITH GUSTS UP TO 25 KNOTS BECOMING
  NORTH LATER THIS MORNING AND NORTHEAST 10 TO 20 KNOTS TONIGHT. 

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 6 FEET LATER THIS MORNING 
  AND AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-291645-
/O.CON.KMKX.SC.Y.0077.170929T1200Z-170930T1600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
345 AM CDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 11 AM CDT SATURDAY...

* WINDS: NORTHWEST 10 TO 15 KNOTS INCREASING TO 15 TO 20 KNOTS
  WITH GUSTS TO 25 KNOTS LATER THIS MORNING, BECOMING NORTH THIS
  AFTERNOON AND NORTHEAST 10 TO 20 KNOTS TONIGHT.  

* WAVES: 1 TO 3 FEET INCREASING TO 4 TO 7 FEET THIS AFTERNOON AND
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
679 
WHUS73 KMKX 291407
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
907 AM CDT FRI SEP 29 2017

...DEVELOPING GUSTY WINDS WILL BUILD HIGH WAVES TODAY AND
TONIGHT...

LMZ643-644-292215-
/O.CON.KMKX.SC.Y.0077.000000T0000Z-170930T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
907 AM CDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WINDS: NORTHWEST 15 TO 20 WITH GUSTS UP TO 25 KNOTS BECOMING 
  NORTH LATER THIS MORNING AND NORTHEAST 10 TO 20 KNOTS TONIGHT. 

* WAVES: 1 TO 3 FEET BUILDING TO 3 TO 6 FEET LATER THIS MORNING 
  AND AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-292215-
/O.CON.KMKX.SC.Y.0077.000000T0000Z-170930T1600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
907 AM CDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
SATURDAY...

* WINDS: NORTHWEST 10 TO 15 KNOTS INCREASING TO 15 TO 20 KNOTS 
  WITH GUSTS TO 25 KNOTS LATER THIS MORNING, BECOMING NORTH THIS 
  AFTERNOON AND NORTHEAST 10 TO 20 KNOTS TONIGHT. 

* WAVES: 1 TO 3 FEET INCREASING TO 4 TO 7 FEET THIS AFTERNOON 
  AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
101 
WHUS73 KMKX 291957
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT FRI SEP 29 2017

...GUSTY WINDS WILL MAINTAIN HIGH WAVES THROUGH TONIGHT...

LMZ643-644-300400-
/O.CON.KMKX.SC.Y.0077.000000T0000Z-170930T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
257 PM CDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WINDS: NORTH TO NORTHEAST WINDS 10 TO 20 KNOTS.
 
* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-300400-
/O.CON.KMKX.SC.Y.0077.000000T0000Z-170930T1600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
257 PM CDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
SATURDAY...

* WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. GUSTS TO 25 KNOTS. 
 
* WAVES: 4 TO 7 FEET.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
342 
WHUS73 KMKX 300212
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
912 PM CDT FRI SEP 29 2017

...DIMINISHING WINDS AND WAVES LATE TONIGHT...

LMZ643-644-301015-
/O.CON.KMKX.SC.Y.0077.000000T0000Z-170930T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
912 PM CDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WINDS: NORTH TO NORTHEAST WINDS 10 TO 20 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-301015-
/O.CON.KMKX.SC.Y.0077.000000T0000Z-170930T1600Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
912 PM CDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
SATURDAY...

* WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. GUSTS TO 25 KNOTS.

* WAVES: 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
164 
WHUS73 KMKX 300827
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CDT SAT SEP 30 2017

...DIMINISHING WINDS AND WAVES THIS MORNING...

LMZ645-646-301500-
/O.EXT.KMKX.SC.Y.0077.000000T0000Z-170930T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
327 AM CDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* WINDS: NORTHEAST 10 TO 15 KNOTS VEERING EAST LATER THIS MORNING. 

* WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET BY LATE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-301200-
/O.CON.KMKX.SC.Y.0077.000000T0000Z-170930T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
327 AM CDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WINDS: NORTHWEST 5 TO 10 KNOTS EARLY, THEN VEERING EASTERLY
  LATER THIS MORNING.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET AFTER SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
755 
WHUS73 KMKX 301503
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1003 AM CDT SAT SEP 30 2017

...WAVES HAVE SUBSIDED ACROSS THE AREA...

.LIGHT EAST WINDS HAVE ALLOWED WAVES TO SUBSIDE BELOW SMALL CRAFT
ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED
TO EXPIRE.

LMZ645-646-301615-
/O.EXP.KMKX.SC.Y.0077.000000T0000Z-170930T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1003 AM CDT SAT SEP 30 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

LIGHT EAST WINDS HAVE ALLOWED WAVES TO SUBSIDE BELOW SMALL CRAFT
ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED
TO EXPIRE.

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 12:23 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 28, 12:23 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1223 PM CDT Thu Sep 28 2017

.UPDATE...

Mid level clouds over central WI are associated with an 850mb
thermal ridge and area of higher RH. This area will slide
southward through the afternoon. The HRRR is showing some light
reflectivity with these clouds as they get into east central WI
this afternoon, but any showers would be very light and spotty.

There is another area of clouds upstream over northern MN. This
area could have some showers that hit southern WI tonight. The GFS
is faster with this feature than other models. The HRRR has a
handle on this and keeps the more widespread light showers to the
north of the MKX area, closer to the stronger forcing.

I can't rule out a rumble of thunder due to these steep mid level
lapse rates, but the chance is very small and has a short window
of opportunity late this evening.

&&

.AVIATION(18Z TAFS)...

Look for mid-clouds to increase later today and linger into
tonight, associated with warm air surge ahead of approaching cold
front. Expect a few showers, and possibly a t-storm, to affect
parts of east central WI tonight.

&&

.MARINE...

A passing cold front may bring a few showers and isolated
t-storms to the waters this evening. Then a wind shift to the
north can be expected later tonight into Friday morning. Wind
gusts may reach 25 knots or Small Craft Advisory levels during
this time, before subsiding Friday night.

&&

.PREV DISCUSSION... (Issued 550 AM CDT Thu Sep 28 2017)

AVIATION(12Z TAFS)...Thicker fog continues to affect the
Wisconsin River Valley, with patchy shallow ground fog elsewhere.
Transient fog being reported at KJVL and KBUU in last several
hours. Expect this light fog to quickly thin and dissipate by
13-14Z. Expect areas of mid-clouds to spread into southern WI
later this morning and afternoon tied to warm air and moisture
advection ahead of cold front.

PREV DISCUSSION... (Issued 333 AM CDT Thu Sep 28 2017)

SHORT TERM...

Today And Tonight...Forecast Confidence Is Medium.

Widespread thicker fog should be confined to the Wisconsin River
Valley early this morning, while patchy shallower ground fog is
expected elsewhere through 13-14Z or so. Otherwise, increasing
clouds can be expected most areas today, associated with warm air
and moisture advection spreading into the area ahead of
approaching cold front.

Short term guidance in good agreement on carrying this sharpening
cold front through southern WI tonight. Vigorous mid-level short
wave associated with push of colder air will pass across Upper MI
and northern Lake MI late today and tonight, but should graze
northeast CWA. Increasing WSW winds ahead of this feature will
carry a surge of atmospheric moisture into the area this evening,
with precipitable water increasing quickly to around 1".

Rapid increase in moisture and warm air does result in weak mid-
level instability, with MUCape increasing to 50 to 100 J/kg.
400mb potential vorticity associated with wave also grazes
northeast CWA, where mid-level lapse rates increase to around 7
degrees C/km. Hence wl include schc for thunder in northern CWA
this evening, and expand pops farther west and south to account
for more vigorous synoptic forcing.

Showers should end overnight, followed by clearing skies. Breezy
north winds in the low levels should prevent significant late
night fog development.

Friday Through Saturday Night...Forecast Confidence Is Medium.

Models are in pretty good agreement with trends during this
period. They gradually push the 500 mb shortwave trough to the
east southeast of the area on Friday, with a ridge then shifting
eastward into the area Saturday. It then shifts east Saturday
night, with southwest flow returning to the area.

Brisk north winds within cold air advection remain over the area
on Friday, with high pressure then sliding southeast into the
region Friday night into Saturday. The high then slides east
Saturday night.

These features should bring dry conditions to the area during this
period. Some lake effect clouds may affect areas near the lake
Friday and perhaps Friday night, as low level flow turns onshore
with modest moisture and favorable delta T values. Otherwise,
skies should be partly to mostly sunny Friday and Saturday.

Temperatures should be near seasonal normals during this period.
Lows Friday night may dip into the upper 30s across northwestern
portions of the area. Lows in the 40s are expected elsewhere
Friday night.

LONG TERM...

Sunday Through Wednesday...Forecast Confidence Is Medium.

Models have changed since yesterday with the overall pattern
during this period. They are now showing the 500 mb ridge
amplifying somewhat over the eastern part of the country early
next week. A broad trough remains over the western part of the
country, with southwest flow at 500 mb over the central and
northern plains region.

This is somewhat similar to the pattern that gave us record
warmth over the region over the past week. However, the ridge to
the east for early next week does not look as strong as the one
from the last week. There are some differences with the timing
and placement of various shortwave troughs early next week as
well.

At the surface, the models are keeping any precipitation with
focused warm air advection to the west of the area Sunday into
Sunday night. A quasi-stationary front early next week also
remains to the west, before slowing shifting towards the area by
Wednesday. There is some model differences here as well.

For now, will keep mainly lower end chances for showers in the
forecast at times. This period may end up mainly dry, especially
if the ridge to the east gets more amplified than currently
forecast.

Temperatures look to warm well into the 70s for much of this
period, as south winds linger over the area. This would be well
above normal for this time of year. They may end up higher, if the
dry pattern occurs.

AVIATION(09Z TAFS)...

Widespread thicker fog should be confined to the Wisconsin River
Valley early this morning, while patchy shallower ground fog is
expected elsewhere through 13-14Z or so. A VFR period can be
expected, however mid-clouds will increase later today and linger
into tonight, associated with warm air surge ahead of approaching
cold front. Expect a few showers, and possibly a t-storm, to
affect parts of southern WI later this afternoon and especially
tonight.

MARINE...

Wind speeds will continue to slowly fall early this morning, as a
surface high pressure ridge builds into the southern Lake MI
area. Wind speeds are mostly down to 10 to 15 knots offshore, and
5 to 10 knots at the shore. Wave heights at the Wilmette Buoy
located off northern Cook County in northeast IL have been
subsiding slowly as well, and at 4 ft at 08z.

Northwest winds will back to the west this morning, and will
likely turn SSE during the aftn, as land areas warm to near 70.
Breezy offshore winds on Wednesday caused upwelling of cooler
waters in the shallower near shore waters.

A passing cold front may bring a few showers and isolated
t-storms to the waters this evening. Then a wind shift to the
north can be expected later tonight into Friday morning. Wind
gusts may reach 25 knots or Small Craft Advisory levels during
this time, before subsiding Friday night.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Cronce
Today/Tonight and Aviation/Marine...Collar
Friday THROUGH Wednesday...MBK
Hazardous weather outlook, Sep 28, 3:22 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
322 PM CDT Thu Sep 28 2017

WIZ046-047-051-052-056>060-062>072-291100-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
322 PM CDT Thu Sep 28 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-291100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
322 PM CDT Thu Sep 28 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

Winds and waves will approach Small Craft Advisory levels later
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a Small Craft Advisory in effect Friday into Saturday
morning due to gusty northerly winds and high waves. Winds and
waves will approach Small Craft Advisory levels Monday into
Tuesday.

Cronce

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.